Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

IMPACT FACTOR 2018: 0.490

CiteScore 2018: 0.47

SCImago Journal Rank (SJR) 2018: 0.279
Source Normalized Impact per Paper (SNIP) 2018: 0.627

Mathematical Citation Quotient (MCQ) 2018: 0.29

See all formats and pricing
More options …
Volume 66, Issue 3


Multiplier spaces and the summing operator for series

Charles Swartz
Published Online: 2016-08-26 | DOI: https://doi.org/10.1515/ms-2015-0170


If {xj} is a sequence in a normed space X, the space of bounded multipliers for the series jxj is defined to be M(xj)={{tj}l:j=1tjxjconverges} and the summing operator S:MxjX is defined to be S({tj})=j=1tjxj. We show that if X is complete, the series jxj is subseries convergent iff the operator S is compact and the series is absolutely convergent iff the operator is absolutely summing. Other related results are established.

MSC 2010: Primary 40A05; 40B05; 40F05; 40J05; 46A45

Key words: multiplier space; summing operator; (weak) compactness; series; convergence; weak sequential continuity; complete continuity


  • [1]

    Aizpuru, A.—Pérez-Fernandez, J.: Characterizations of series in Banach spaces, Acta Math. Univ. Comenian. 2 (1999), 337–344.Google Scholar

  • [2]

    Aizpuru, A.—Pérez-Fernandez, J.: Spaces of S-bounded multiplier convergent series, Acta Math. Hungar. 87 (2000), 135–146.Google Scholar

  • [3]

    Diestel, J.—Jarchow, J.—Tonge, A.: Absolutely Summing Operators, Cambridge University Press, Cambridge, 1995.Google Scholar

  • [4]

    Dunford, N.—Schwartz, J.: Linear Operators I, Interscience, New York, 1958.Google Scholar

  • [5]

    Edwards, D. A.: On the continuity properties of functions satisfying a condition of Sirvant, Quart. J. Math. Oxford (2) 8 (1957), 58–67.Google Scholar

  • [6]

    Hille, E.—Phillips, P.: Functional Analysis and Semigroups, Amer. Math. Soc., Providence, RI, 1957.Google Scholar

  • [7]

    Jarchow, J.: Locally Convex Spaces, Tuebner, Stuttgart, 1981.Google Scholar

  • [8]

    Mohsen, A.: Weak-norm sequentially continuous operators, Math. Slovaca 50 (2000), 357–363.Google Scholar

  • [9]

    Pérez-Fernandez, J.—Benítez-Trujillo, F.—Aizpuru, A.: Characterizations of completeness of normed spaces through weakly unconditionally Cauchy series, Czechoslovak Math. J. 50(125) (2000), 889–896.Google Scholar

  • [10]

    Robertson, A.: Unconditional convergence and the Vitali-Hahn-Saks theorem, Bull. Soc. Math. France Supp. Mem. 31-32 (1972), 335–341.Google Scholar

  • [11]

    Robertson, A.: On Unconditional Convergence in Topological Vector Spaces, Proc. Roy. Soc. Edinburgh 68 (1969), 145–157.Google Scholar

  • [12]

    Swartz, C.: Introduction to Functional Analysis, Marcel Dekker, New York, 1994.Google Scholar

  • [13]

    Swartz, C.: Multiplier Convergent Series, World Sci. Publ., Singapore, 2009.Google Scholar

  • [14]

    Treves, F.: Topological Vector Spaces, Distributions and Kernels, Academic Press, New York, 1967.Google Scholar

About the article

Received: 2013-03-01

Accepted: 2013-10-16

Published Online: 2016-08-26

Published in Print: 2016-06-01

Citation Information: Mathematica Slovaca, Volume 66, Issue 3, Pages 687–694, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2015-0170.

Export Citation

© 2016 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in